My primary interest in posting my experience is to help anyone else who may be dealing with A-fib as a post-op development.
Two days after my successful double bypass and aortic valve replacement, while I was still at Florida Hospital, my heart went into A-fib. I was immediately put on Amiodarone intravenous for 24 hours, which relieved the symptoms and I was released from the hospital two days later.
I was home for barely 24 hours when I went into A-fib again. I was instructed by my surgeon's office to contact my primary care physician, because I live a considerable distance from Orlando, the location of my surgeon. It was Monday,Oct.6, late in the afternoon but Dr.Jeram Chapla fit me into his schedule and determined that in fact I was in A-fib. He consulted with a local cardiologist, Dr.Naresh Mody, who advised that I go to the ER at Parrish Medical Center. I was seen right away and placed on amiodarone drip once again. I was on this drip for most of 3 days, discharged after 4 days and home again Friday evening Oct.11. In the wee hours of Saturday, I went again into A-fib and called Dr.Chapla, who called Dr.Mody. By that time, long about 7:00 a.m. my heart rate was at least readable at 98 beats/minute. I was advised to monitor my heart over the weekend and check in with Dr.Chapla on Monday, who scheduled an appointment for Tuesday morning, Oct.15.
Monday afternoon Tom P., a retired pharmacist, inquired about my prescriptions which included Zocar, two blood pressure meds, and oral amiodarone. It was the Zocar that aroused the interest of Tom, who reminded me of the hazards of statins. I knew this, but since I was only on it since the surgery, went along with the doctor's instructions. I took the Zocar only at night.
So now it is early Tuesday, and I'm in A-fib AGAIN!
While up, I read online about statins and discover that anyone on statins should supplement with CoQ10. I then go to my vitamin supply and take 800mg. of Ubiquinol and within 45 minutes my heart is in sinus rhythm! Just in time for my appointment with Dr.Chapla!
Since then,I've discontinued Zocar and continue the Ubiquinol at 800 mg. BID. My heart remains in sinus rhythm. I think the Zocar triggered the A-fib!